Alert archive / Georgia / Tornado Warnings in 2006

Tornado Warning 24, NWS Charleston, SC

June 13, 2006Tattnall County, Georgia

NWS Charleston, SC issued this tornado warning at Jun 13, 2006, 3:14 PM EDT for Tattnall County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2006, 3:14 PM EDT (19:14 UTC)
Expired
Jun 13, 2006, 4:00 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:18 PM EDTTSTM WND DMG2 Se Reidsville, GASHERIFF DEPUTY REPORTS TREE FELL ON A CAR NEAR JONES LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:25 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 131914
TORCHS
GAC267-132000-
/O.NEW.KCHS.TO.W.0024.060613T1914Z-060613T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT TUE JUN 13 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA

* UNTIL 400 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANASSAS...
  OR ABOUT 7 MILES EAST OF REIDSVILLE...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MIDWAY...
  MANASSAS...
  COLLINS...
  COBBTOWN...

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3197 8206 3203 8186 3207 8197 3228 8204
      3231 8224

$$
2 follow-up statements
000 
WWUS52 KCHS 131942
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT TUE JUN 13 2006

GAC267-132000-
/O.CON.KCHS.TO.W.0024.000000T0000Z-060613T2000Z/
TATTNALL-
342 PM EDT TUE JUN 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR TATTNALL
COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLLINS...OR ABOUT
9 MILES NORTH OF REIDSVILLE...MOVING NORTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COBBTOWN
AND COLLINS.

LAW ENFORCEMENT REPORTED A TREE DOWN ON A CAR NEAR JONES LAKE WITH 
THE WARNED THUNDERSTORM.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3217 8217 3219 8201 3228 8204 3231 8224

$$
000 
WWUS52 KCHS 131956
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT TUE JUN 13 2006

GAC267-132006-
/O.EXP.KCHS.TO.W.0024.000000T0000Z-060613T2000Z/
TATTNALL-
356 PM EDT TUE JUN 13 2006

...THE TORNADO WARNING FOR TATTNALL COUNTY WILL EXPIRE AT 400 PM
EDT...

AT 356 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT 
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF 
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS 
THEREFORE BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS 
SOURCE FOR THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3217 8217 3219 8201 3228 8204 3231 8224

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:29 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 13, 2:29 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT TUE JUN 13 2006

.PUBLIC UPDATE...WILL BE UPDATING PRODUCTS SHORTLY TO ACCOUNT FOR
TORNADO WATCH 475 WHICH WILL BE IN EFFECT FOR THE ENTIRE AREA UNTIL
10 PM EDT.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>141.
  ...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
     WEDNESDAY.
  ...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
     WEDNESDAY.
SC...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
  ...TROPICAL STORM WARNING FOR SCZ043-047>051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.

&&

RJB
Hazardous weather outlook, Jun 13, 2:55 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE JUN 13 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
255 PM EDT TUE JUN 13 2006

UPDATED FOR TORNADO WATCH

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA
AND COASTAL SOUTHEAST SOUTH CAROLINA...

.DAY ONE...THIS AFTERNOON AND TONIGHT
.TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT
COASTAL WATERS THIS AFTERNOON AND TONIGHT.

.WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL
AREAS OF GEORGIA AND SOUTH CAROLINA THIS AFTERNOON AND TONIGHT. IN
ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR
INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS.

.TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN
TIDES 1 TO 2 FEET ABOVE PREDICTED LEVELS AND THE POSSIBILITY OF SOME
COASTAL FLOODING AND BEACH EROSION.

.RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES
ARE POSSIBLE ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...AS A
RESULT A FLOOD WATCH IS IN EFFECT THROUGH NOON WEDNESDAY.

.TORNADOES...THERE IS ALSO A RISK OF ISOLATED TORNADOES THIS
AFTERNOON AND EARLY TONIGHT.

.RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON.

PLEASE REFER TO THE LATEST PRODUCTS ISSUED BY THE NATIONAL HURRICANE
CENTER...THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE..AND FROM
THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM
ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA
WILL BE DECREASING DURING THE DAY ON WEDNESDAY.

.RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS
BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY
TONIGHT.

33

In the hours before

Special weather statement, Jun 13, 10:08 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 AM EDT TUE JUN 13 2006

GAZ119-131445-
COASTAL CHATHAM-
1008 AM EDT TUE JUN 13 2006

...STRONG WINDS WILL IMPACT CHATHAM COUNTY THROUGH 1045 AM EDT...

AT 1008 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SQUALL ASSOCIATED WITH THE BANDS OF ALBERTO CENTERED 10 MILES
SOUTHEAST OF WILMINGTON...OR ABOUT 17 MILES SOUTHEAST OF
SAVANNAH...MOVING NORTH AT 40 MPH.  THIS SQUALL WILL MOVE ACROSS
TYBEE ISLAND WITH WINDS AS HIGH AS 45 MPH.
Special weather statement, Jun 13, 2:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT TUE JUN 13 2006

SCZ047-131900-
INLAND JASPER-
210 PM EDT TUE JUN 13 2006

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 300 PM
EDT...

AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OKATIE...OR ABOUT
12 MILES SOUTH OF RIDGELAND...MOVING NORTH AT 25 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GILLISONVILLE...GRAYS...RIDGELAND...ROBERTVILLE...SWITZERLAND...
TARBORO...TILLMAN AND PINELAND THROUGH 300 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED.
Local storm report, Jun 13, 3:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 S RIVERSIDE           32.03N 81.00W
06/13/2006                   CHATHAM            GA   NEWSPAPER

            TREES AND POWER LINES DOWN. POSSIBLE TORNADO.

0230 PM     TORNADO          LAUREL BAY              32.45N 80.79W
06/13/2006                   BEAUFORT           SC   EMERGENCY MNGR

            SPOTTER FROM THE BEAUFORT MARINE BASE INDICATED A TORNADO
            ON THE GROUND.

&&

PAY

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:14 AM EDTWind AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more23 hr
Jun 13, 6:38 AM EDTFlood WatchCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more22 hr
Jun 13, 11:00 AM EDTSpecial Marine WarningCHS60 min
Jun 13, 12:05 PM EDTTornado WarningCHSChatham25 min
Jun 13, 3:04 PM EDTSpecial Marine WarningCHS26 min
Jun 13, 4:33 PM EDTTornado WarningCHSEffingham42 min
Jun 13, 5:29 PM EDTTornado WarningCHSScreven46 min
Jun 13, 5:40 PM EDTSpecial Marine WarningCHS95 min
Jun 13, 5:52 PM EDTTornado WarningCHSBulloch38 min

Nearby

Tornado Warnings in Georgia, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.